Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 270, NWS Louisville, KY

July 12, 20154 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 12, 2015, 2:00 PM CDT for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2015, 2:00 PM CDT (19:00 UTC)
Expired
Jul 12, 2015, 2:30 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, KY, Casey County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS53 KLMK 121900
SVRLMK
KYC001-045-155-217-121930-
/O.NEW.KLMK.SV.W.0270.150712T1900Z-150712T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 330 PM EDT/230 PM CDT/

* AT 259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CAMPBELLSVILLE...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ATCHISON...ELK HORN...WOOLEYVILLE...ACTON...MANNSVILLE...YUMA...
  SPECK...MERRIMAC...FEATHERSBURG...BASS...ATTERSON AND CASEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3732 8541 3748 8535 3742 8501 3728 8511
      3727 8510 3723 8514 3722 8516 3724 8519
      3727 8521
TIME...MOT...LOC 1900Z 291DEG 14KT 3738 8529

HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
130 
WWUS53 KLMK 121908
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT SUN JUL 12 2015

KYC001-045-155-217-121930-
/O.CON.KLMK.SV.W.0270.000000T0000Z-150712T1930Z/
MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-
308 PM EDT SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CASEY...NORTHEASTERN ADAIR...EASTERN TAYLOR AND SOUTHEASTERN MARION
COUNTIES UNTIL 330 PM EDT/230 PM CDT/...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAMPBELLSVILLE...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ACTON...MANNSVILLE...YUMA...SPECK...MERRIMAC...FEATHERSBURG...BASS...
ATTERSON...CASEY CREEK AND KNIFLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 8530 3736 8531 3747 8529 3742 8501
      3728 8511 3727 8510 3723 8514 3722 8516
      3724 8519 3727 8521
TIME...MOT...LOC 1908Z 291DEG 14KT 3737 8525

HAIL...<.75IN
WIND...60MPH

$$

EER
516 
WWUS53 KLMK 121923
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT SUN JUL 12 2015

KYC001-045-155-217-121933-
/O.EXP.KLMK.SV.W.0270.000000T0000Z-150712T1930Z/
MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-
323 PM EDT SUN JUL 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CASEY...
NORTHEASTERN ADAIR...EASTERN TAYLOR AND SOUTHEASTERN MARION COUNTIES
WILL EXPIRE AT 330 PM EDT/230 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3729 8530 3736 8531 3747 8529 3742 8501
      3728 8511 3727 8510 3723 8514 3722 8516
      3724 8519 3727 8521
TIME...MOT...LOC 1923Z 291DEG 14KT 3735 8518

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:44 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 12, 12:44 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 PM EDT Sun Jul 12 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Sunday)...
Issued at 323 AM EDT Sun Jul 12 2015

...Multiple Rounds of Storms. Flooding and Severe Threat Likely...

The upper pattern will be characterized by a strong upper ridge over
the western CONUS and continually reinforced troughing over the NE
CONUS through the short term. This setup will leave the Ohio River
Valley situated in the NW flow aloft between the two upper features,
with several disturbances diving through the stronger flow. Given
strong to extreme instability developing on the periphery of the
upper ridge and the forcing/triggering from individual perturbations
in the NW flow, several rounds of strong and severe storms are
expected. The strongest storms are expected later Monday evening,
where a widespread heavy rainfall and damaging wind event is
possible. In fact, all severe weather modes are on the table through
the short term.

Today and Tonight...

The first round of scattered to numerous showers and storms are
expected this morning as redevelopment occurs. An MCV evident on
mosaic radar over central IN and an associated surface low over
eastern IL will slide SE along a stalled frontal boundary bisecting
our CWA through the morning, helping to provide focus (subtle LLJ
response) for shower/storm development. Some of these storms may be
strong with gusty winds and heavy rainfall being the main threats.
Best coverage looks to be along and north of I-64 through the
morning into midday, before the complex moves south and east out of
our region. Expect a relative lull through the late morning and
early afternoon hours as the atmosphere destabilizes. Scattered to
numerous thunderstorms are then expected to re-develop along
residual outflow boundaries/differential heating and the main
synoptic front still situated mainly across our NE CWA. Strong
instability underneath 30-35 knots of 0-6 km shear will be
supportive of some organization with multicell cluster and mini
bowing segments. Orientation of storm development/movement may also
lead to some training of heavy rain producing storms. So, main
threats will be localized hydro concerns and damaging winds.

One Note...Storms this afternoon are conditional upon clearing out
and being able to re-destabilize.

Expect coverage of storms to diminish through the late evening hours
into the overnight as triggering is lost and brief upper ridging
looks to develop over the area. Deterministic models keep an active
overnight, but am leaning toward the "quieter" hi res consensus at
this time given the lack of a defined trigger.

Look for highs west of I-65 in the upper 80s and low 90s, with highs
in the east confined to the mid 80s under better storm coverage.
Heat indices will approach 100 in the west as hot temps combine with
dew points above 70 F.

Monday - Monday Night...

...Significant Weather Event Possible...

Data continues to suggest that a significant severe weather event
will be possible across the entire CWA Monday evening into Monday
night. As was stated in the previous discussion, NW flow MCS
activity can be tricky as models tend to struggle with timing of
individual disturbances and their interaction with strong/extreme
instability. Nevertheless, something has to give between this
instability on the periphery of the upper ridge and what appears to
be a strong disturbance diving through the flow. Unfortunately, our
region has s good shot of being in the thick of things. The latest
Day 2 SPC outlook reflects this threat with a Moderate Risk.

Setup will continue to be characterized by NW flow aloft with a
likely stalled frontal boundary bisecting our CWA from NW to SE.
Strong/extreme instability will develop due to steepening mid level
lapse rates over top of surface heating and dewpoints over 70 F.
These ingredients combined with 40-50 knots of 0-6 km bulk shear
will support an organized MCS developing upstream and moving into
our area through the evening/overnight. Veering wind profiles would
also support some supercells most likely across our NE and in
vicinity of any localized differential heating boundaries.

Like the 12/00Z NAM solution of complex developing upstream and then
bowing out across our CWA as organized convection develops a cold
pool and then follows the instability gradient southward. This
solution seems to fit the given pattern/setup.

Bottom line is that all severe modes, including Flash Flooding, will
be on the table Monday evening into Monday night. Will be issuing a
"heads-up" Special Weather Statement in anticipation of the
potential hazards Monday evening. An eventual Flash Flood Watch will
probably be needed, but chose to hold off given the uncertainty of
MCS activity and the relative lull between today's
scattered/progressive activity and tomorrow's potential event.

.LONG TERM (Sunday night through Friday)...
Issued at 300 AM EDT Sun Jul 12 2015

Main highlights in the long term are 1) severe storm chances Tuesday
2) precipitation chances mid/late week and 3) heat/humidity.

The synoptic pattern Tuesday is expected to feature the upper ridge
centered over Texas with a potent shortwave trough rotating through
the lower Great Lakes. At the surface, outflow boundaries and/or
washed out fronts are likely to be in place from Monday night's
severe storms /see above/ across the area. Given the fast mid/upper
level flow and approaching shortwave trough, there is good consensus
that we'll rapidly clear out and destabilize during the late morning
hours. The environment when the shortwave trough arrives during the
afternoon should be characterized by 2000-3000 J/kg of SBCAPE and
deep layer shear of 40 kts. Another round of strong to severe storms
are expected with damaging winds the main threat. Flash flooding may
become a concern as well if we see repeated rounds over the same
here. Regardless the the air mass will be supportive of efficient
rain producing thunderstorms. Placement remains the biggest
question, but 12.00z guidance hints that storms may initiate across
central to south-central Kentucky first, then move east/southeast.
If this scenario pans out, southern Indiana may not see as much of a
threat. Again, what happens Tuesday will be dictated on what
ultimately happens Monday night, so have kept higher POPs for most
of the area.

While we'll remain in northwesterly to zonal flow aloft Wednesday
through Friday, at this time there's not a strong signal for any
significant shortwave to move through, so precipitation chances will
be mainly in the 20-30 percent range. In fact, some areas could see
a few dry days. Though, that will allow the heat/humidity to build
and highs are expected to gradually increase during the week into
the low/mid 90s. This is especially true for the south/southwest
areas where mid-90s are looking more likely. Add in 70-73F dewpoints
and peak heat indices in the afternoon will approach 100 to
103F.

Next weekend, forecast models show the upper ridge over the
southern Plains with periodic shortwaves coming out of the northern
Plains into the Great Lakes region. Still some uncertainty in how
strong the ridge is and whether the lower Ohio Valley will remain on
the periphery. For now, a model consensus of chance POPs with highs
at or slightly above normal look good. If the ridge wins out, plan
on heat/humidity to be the main story but if it breaks down some,
then more rounds of storms would be the threat across the area.

&&

.AVIATION (18Z TAF Update)...
Updated 145 PM EDT Sun Jul 12 2015

Thunderstorms currently refiring along surface boundaries between
SDF and BWG left over from this morning's thunderstorms.  Another
area of weaker convection is northwest of SDF in SW Indiana. Skies
currently mostly clear invof LEX thanks to clearing out of morning
convection. Storms will be drifting southeast in relatively weak
upper level flow, keeping all 3 TAF sites in line for VCTS.  Given
the hit/miss nature of the storms, will update with more definitive
timing after storms develop in afternoon heating.

Overnight, have included 4SM BR at all sites, but very likely that
vsbys could go lower at SDF due to the extreme rains today in
eastern Louisville. If R+ occurs at BWG and LEX, will likely see
lower vsbys there as well.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........BJS
Long Term.........ZT
Aviation..........JBS
Hazardous weather outlook, Jul 12, 9:50 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EDT SUN JUL 12 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1050 AM EDT SUN JUL 12 2015 /950 AM CDT SUN JUL 12 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON
AND EVENING. THE STRONGEST STORMS WILL COME WITH A THREAT OF
LOCALLY INTENSE RAINFALL...EXCESSIVE LIGHTNING...AND ISOLATED
INSTANCES OF DAMAGING WINDS.

HEAT INDICES MAY RISE TO NEAR 100 DEGREES THIS AFTERNOON ACROSS
WEST CENTRAL KY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING
THE MONDAY THROUGH TUESDAY EVENING TIME FRAME WITH DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL RAINFALL BEING THE PRIMARY
WEATHER HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. GIVEN
ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING
WILL BE A CONCERN WITH EACH ROUND OF STORMS.

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE WEDNESDAY THROUGH
SATURDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED FOR THE LATTER
HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/BJS/ZBT

In the hours before

Local storm report, Jul 12, 10:52 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT SUN JUL 12 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     LIGHTNING        SULPHUR                 38.23N 86.47W
07/12/2015                   CRAWFORD           IN   TRAINED SPOTTER

            LIGHTNING DESTROYED SULPHUR PENTECOSTAL
            CHURCH. WITNESSES NEARBY HEARD THE STRIKE.

&&

13
Special weather statement, Jul 12, 11:01 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 AM CDT SUN JUL 12 2015

KYZ075-081-121630-
CUMBERLAND KY-MONROE KY-
1101 AM CDT SUN JUL 12 2015

...STRONG STORM WITH HEAVY RAIN AND GUSTY WINDS AFFECTING CUMBERLAND
AND MONROE COUNTIES...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF TOMPKINSVILLE...MOVING EAST AT
20 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  ARAT...
  JUDIO AND RAYDURE...
  STALCUP...
  ASHLOCK AND TANBARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3661 8572 3662 8575 3677 8559 3673 8525
      3662 8530 3661 8553
TIME...MOT...LOC 1600Z 292DEG 16KT 3671 8552

13
Special weather statement, Jul 12, 12:53 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 PM CDT SUN JUL 12 2015

KYZ063-064-121825-
GREEN KY-HART KY-
1253 PM CDT SUN JUL 12 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING
SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  RIO AND POWDER MILL...
  HUDGINS...
  EVE AND LOBB...
  DEFRIES AND MONROE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8594 3744 8584 3732 8544 3730 8543
      3719 8561
TIME...MOT...LOC 1754Z 298DEG 20KT 3734 8579

EER
Special weather statement, Jul 12, 1:13 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EDT SUN JUL 12 2015

KYZ053-063>065-121845-
GREEN KY-HART KY-LARUE KY-TAYLOR KY-
213 PM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HODGENVILLE...AND MOVING
SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MOUNT SHERMAN...
  WARDS AND GINSENG...
  BLOYD AND ALLENDALE...
  COAKLEY AND BADGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3744 8586 3756 8578 3747 8547 3747 8546
      3747 8545 3746 8543 3731 8546
TIME...MOT...LOC 1814Z 293DEG 24KT 3745 8570

EER
Special weather statement, Jul 12, 1:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM CDT SUN JUL 12 2015

KYZ064-065-077-121900-
ADAIR KY-GREEN KY-TAYLOR KY-
128 PM CDT SUN JUL 12 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENSBURG...AND MOVING SOUTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  COLUMBIA...
  EXIE AND BLUFF BOOM...
  GRESHAM AND BRAMLETT...
  HASKINGSVILLE AND KEMP...
  MOUNT GILEAD AND COBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3717 8568 3718 8569 3734 8560 3724 8523
      3703 8533
TIME...MOT...LOC 1829Z 293DEG 24KT 3722 8554

EER
Special weather statement, Jul 12, 1:58 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT SUN JUL 12 2015

KYZ054-065-066-077-121930-
ADAIR KY-CASEY KY-MARION KY-TAYLOR KY-
258 PM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMPBELLSVILLE...AND MOVING EAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CAMPBELLSVILLE...
  WOOLEYVILLE AND ACTON...
  YUMA...
  MANNSVILLE...
  SPECK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3742 8502 3723 8512 3732 8543 3747 8536
TIME...MOT...LOC 1858Z 283DEG 16KT 3738 8529

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:51 AM CDTSpecial Weather StatementLMKTrimble59 min
Jul 12, 4:50 AM CDTSpecial Weather StatementLMKHenry, Oldham, Trimble60 min
Jul 12, 4:55 AM CDTFlash Flood WarningLMKTrimble3 hr
Jul 12, 5:12 AM CDTSpecial Weather StatementLMKJefferson, Oldham43 min
Jul 12, 5:46 AM CDTAreal Flood AdvisoryLMKJefferson, Oldham119 min
Jul 12, 5:52 AM CDTSpecial Weather StatementLMKAnderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 9 more88 min
Jul 12, 6:12 AM CDTFlash Flood WarningLMKJefferson, Oldham, Shelby3 hr
Jul 12, 6:54 AM CDTFlash Flood WarningLMKAnderson, Bullitt, Mercer, Nelson, Shelby, Spencer and 1 more3 hr
Jul 12, 7:09 AM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Marion, Mercer31 min
Jul 12, 7:20 AM CDTFlash Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Marion, Mercer and 1 more3 hr
Jul 12, 11:01 AM CDTSpecial Weather StatementLMKCumberland29 min
Jul 12, 12:53 PM CDTSpecial Weather StatementLMKGreen, Hart32 min
Jul 12, 1:13 PM CDTSpecial Weather StatementLMKLarue32 min
Jul 12, 1:28 PM CDTSpecial Weather StatementLMKGreen32 min
Jul 12, 1:58 PM CDTSpecial Weather StatementLMKTaylor32 min
Jul 12, 2:13 PM CDTSpecial Weather StatementLMKAdair32 min
Jul 12, 2:39 PM CDTSpecial Weather StatementLMKAdair31 min
Jul 12, 2:45 PM CDTSpecial Weather StatementLMKMonroe30 min
Jul 12, 3:01 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell29 min
Jul 12, 3:23 PM CDTSpecial Weather StatementLMKGarrard, Lincoln32 min
Jul 12, 3:28 PM CDTSpecial Weather StatementLMKCumberland22 min
Jul 12, 3:45 PM CDTAreal Flood AdvisoryLMKBoyle, Garrard, Lincoln3 hr
Jul 12, 3:53 PM CDTSpecial Weather StatementLMKNicholas27 min
Jul 12, 4:09 PM CDTSpecial Weather StatementLMKMadison31 min
Jul 12, 4:48 PM CDTSpecial Weather StatementLMKFayette, Franklin, Woodford32 min
Jul 12, 5:01 PM CDTAreal Flood AdvisoryLMKClark, Fayette, Franklin, Madison, Scott, Woodford3 hr
Jul 12, 5:17 PM CDTSpecial Weather StatementLMKFayette28 min
Jul 12, 5:39 PM CDTSevere Thunderstorm WarningLMKFayette, Jessamine, Woodford31 min
Jul 12, 6:03 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine32 min
Jul 12, 6:29 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer31 min
Jul 12, 6:50 PM CDTTornado WarningLMKBoyle, Garrard, Lincoln30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.